Background: Immune checkpoint inhibitors (ICIs) can induce a broad spectrum of immune-related adverse events (irAEs), including rare fibroinflammatory autoimmune manifestations. IgG4-related disease (IgG4-RD) has only exceptionally been described following dual ICI therapy. Case presentation: We report a 65-year-old man with metastatic clear cell renal carcinoma treated with nivolumab plus ipilimumab after nephrectomy. Despite initial radiologic stability, follow-up computed tomography revealed newly developed mass-like lesions in the solitary remaining kidney, raising suspicion of metastatic progression. CT-guided biopsy demonstrated subacute pyelonephritis, acute tubular injury, storiform fibrosis, and dense IgG4-positive plasma cell infiltration consistent with IgG4-RD. Because glucocorticoids were considered potentially detrimental to antitumor immune surveillance, rituximab was selected as steroid-sparing first-line therapy. Two infusions of rituximab (1000 mg each) led to radiologic stabilization/regression of renal lesions while pulmonary metastases remained under oncologic control. Conclusion: This case highlights IgG4-RD as a rare but clinically important underrecognized irAE of dual ICI therapy that may mimic malignant progression. Histologic confirmation is crucial, and B-cell depletion with rituximab may represent an effective treatment strategy when preservation of antitumor immunity is a priority.
No takes yet. Share an insight, caveat, or question.
Bonatto et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: